Hail, Fisher
- When
- April 17, 1:30 PM CST to 1:35 PM CST
- Where
- Fisher County, 2.71 mi ESE of Center
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.715, -100.407
Hail covered the ground.
Another in a series of potent upper low pressure systems moving across the southern plains, combined with a surface dryline and cold front, produced showers and thunderstorms across much of the northwestern half of West Central Texas. A few of these thunderstorms produced marginally severe hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Another in a series of potent upper low pressure systems moving across the southern plains, combined with a surface dryline and cold front, produced showers and thunderstorms across much of the northwestern half of West Central Texas. A few of these thunderstorms produced marginally severe hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 17, 1:17 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 217 PM CDT TUE APR 17 2007 .UPDATE... RECENT ZONE AND GRID UPDATE ADDED SEVERE THUNDERSTORM WATCH NUMBER 151 UNTIL 800 PM CDT THIS EVENING AND EXTENDED POPS INTO THE CONCHO VALLEY AND HEARTLAND UNTIL THE WATCH ENDS. ALSO...INCREASED CLOUD COVER FOR MOST OF OUR COUNTIES THROUGH THIS EVENING. NO OTHER CHANGES. 23/HUBER && .PREV DISCUSSION... /ISSUED 1251 PM CDT TUE APR 17 2007/ AVIATION... THIS PACKAGE...LOW CLOUDS MOVING OUT. HIGH WINDS FROM THE WEST WILL BE MOVING IN VIA A DRY LINE TO PUSH THROUGH THE REGION. MAY GET AN ISOLATED STORM THROUGH ABI SITE. WILL MONITOR PROGRESSION OF STORM ACTIVITY EARLY THIS AFTERNOON W/ MOVEMENT OF LOW. OTHER SITES SHOULD BE OK. UPDATE... NO ZONE UPDATE IS PLANNED AT THIS TIME. CURRENT PACKAGE OK. PREVIOUS POINT TEMPS/POPS... ABILENE 74 47 78 55 / 40 10 10 10 SAN ANGELO 80 49 81 58 / 10 10 10 10 JUNCTION 75 44 81 53 / 20 10 10 10 SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR COKE-CROCKETT- IRION-SCHLEICHER-STERLING-SUTTON-TOM GREEN. LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COKE-CONCHO- TOM GREEN. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 74 47 78 55 / 40 40 10 10 SAN ANGELO 80 49 81 58 / 10 10 10 10 JUNCTION 75 44 81 53 / 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR COKE-CROCKETT- IRION-SCHLEICHER-STERLING-SUTTON-TOM GREEN. LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COKE-CONCHO- TOM GREEN. && 23/HUBER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 525 AM CDT TUE APR 17 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 525 AM CDT TUE APR 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL STORM SYSTEM OVER EASTERN NEW MEXICO WILL MOVE EAST ACROSS WEST CENTRAL TEXAS TODAY. ENOUGH INSTABILITY WILL BE PRESENT TO BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY ALONG AND NORTH OF A SWEETWATER...BALLINGER... BROWNWOOD LINE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL ALSO EXISTS AN ISOLATED TORNADO AS THE CENTER OF THE UPPER LOW MOVES ACROSS THIS AFTERNOON. FURTHER SOUTH...FROM THE CONCHO VALLEY SOUTHWARD TO SONORA AND OZONA...STRONG WEST WINDS AND LOW HUMIDITIES BEHIND A DRYLINE...WILL BRING ELEVATED FIRE DANGER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 146 PM CDT TUE APR 17 2007 TXZ049-054-171945- NOLAN TX-FISHER TX- 146 PM CDT TUE APR 17 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT FOR NOLAN AND FISHER COUNTIES... AT 144 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 18 MILES NORTHWEST OF WASTELLA...OR ABOUT 4 MILES SOUTHEAST OF SNYDER...MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HOBBS AND CAPITOLA BY 245 PM CDT PEA SIZE TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 153 PM CDT TUE APR 17 2007 TXZ049-054-064>066-098-099-113-114-127-128-139-140-172100- FISHER-NOLAN-STERLING-COKE-RUNNELS-HASKELL-THROCKMORTON-JONES- SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD 153 PM CDT TUE APR 17 2007 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT FOR AN AREA ALONG AND NORTH OF A LINE FROM STERLING CITY TO BROWNWOOD. AT 150 PM CDT...RADAR SHOWED AN AREA OF SCATTERED STRONG TO SEVERE THUNDERSTORMS FROM HAMLIN TO COLORADO CITY THAT WAS MOVING EAST AT 30 MPH. THESE STORMS WILL LIKELY IMPACT ROBY...ROTAN...SWEETWATER BY 3 PM. OTHER STRONG TO SEVERE STORMS WILL CONTINUE TO DEVELOP. THE STRONGEST STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAIN THROUGH THIS AFTERNOON AS A STRONG UPPER LOW MOVES EAST ACROSS THE AREA. BE PREPARED FOR POSSIBLE WARNINGS.
The Dyess AFB radar (KDYX), 110 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
Hail covered the ground.
Hail Covered the ground.
The high winds blew a large tree onto a house and the strong winds downed power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24286, 24287, 24288, 24289, 24290, 24291, 24292.